Alert archive / Virginia / Frost Advisories in 2017
Frost Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this frost advisory at Oct 26, 2017, 3:08 AM EDT for 16 counties in Virginia. It took effect at Oct 27, 2017, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 3:08 AM EDT (07:08 UTC)
- In effect from
- Oct 27, 2017, 3:00 AM EDT
- Expired
- Oct 27, 2017, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties Amelia County, VA, Caroline County, VA, Chesterfield County, VA, Cumberland County, VA, Essex County, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Louisa County, VA, Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS71 KAKQ 260708 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 308 AM EDT Thu Oct 26 2017 VAZ048-062-064-509>511-261515- /O.NEW.KAKQ.FR.Y.0002.171027T0900Z-171027T1300Z/ Fluvanna-Goochland-Caroline-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Goochland, Louisa, Mineral, and Ashland 308 AM EDT Thu Oct 26 2017 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... The National Weather Service in Wakefield has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Friday. * AREAS AFFECTED: Portions of central Virginia, mainly north- northwest of the Richmond Metro area. * TEMPERATURES: Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 05
5 follow-up statements
824 WWUS71 KAKQ 261413 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1013 AM EDT Thu Oct 26 2017 VAZ048-062-064-509>511-262215- /O.CON.KAKQ.FR.Y.0002.171027T0900Z-171027T1300Z/ Fluvanna-Goochland-Caroline-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Goochland, Louisa, Mineral, and Ashland 1013 AM EDT Thu Oct 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... * AREAS AFFECTED: Portions of central Virginia, mainly north- northwest of the Richmond Metro area. * TEMPERATURES: Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
548 WWUS71 KAKQ 261900 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 300 PM EDT Thu Oct 26 2017 VAZ060-061-065>069-075-076-513-521-270300- /O.EXB.KAKQ.FR.Y.0002.171027T0700Z-171027T1300Z/ Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Western Chesterfield-Western Essex- Including the cities of Farmville, South Hill, Crewe, Bon Air, Midlothian, and Tappahannock 300 PM EDT Thu Oct 26 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... The National Weather Service in Wakefield has issued a Frost Advisory, which is in effect from 3 AM to 9 AM EDT Friday. * AREAS AFFECTED: Portions of central Virginia, mainly north and west of the Richmond Metro area. * TEMPERATURES: Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ VAZ048-062-064-509>511-270300- /O.EXT.KAKQ.FR.Y.0002.171027T0700Z-171027T1300Z/ Fluvanna-Goochland-Caroline-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Goochland, Louisa, Mineral, and Ashland 300 PM EDT Thu Oct 26 2017 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * AREAS AFFECTED: Virginia Piedmont * TEMPERATURES: Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
941 WWUS71 KAKQ 270119 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 919 PM EDT Thu Oct 26 2017 VAZ048-060>062-064>069-075-076-509>511-513-521-270930- /O.CON.KAKQ.FR.Y.0002.171027T0700Z-171027T1300Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover- Western Chesterfield-Western Essex- Including the cities of Farmville, Goochland, South Hill, Crewe, Louisa, Mineral, Ashland, Bon Air, Midlothian, and Tappahannock 919 PM EDT Thu Oct 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * AREAS AFFECTED: Virginia Piedmont * TEMPERATURES: Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
322 WWUS71 KAKQ 270712 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 312 AM EDT Fri Oct 27 2017 VAZ048-060>062-064>069-075-076-509>511-513-521-271300- /O.CON.KAKQ.FR.Y.0002.000000T0000Z-171027T1300Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover- Western Chesterfield-Western Essex- Including the cities of Farmville, Goochland, South Hill, Crewe, Louisa, Mineral, Ashland, Bon Air, Midlothian, and Tappahannock 312 AM EDT Fri Oct 27 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * AREAS AFFECTED: Portions of the Virginia Piedmont * TEMPERATURES: Lows in the lower to mid 30s. * IMPACTS...Sensitive outdoor plants left unprotected may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 05
488 WWUS71 KAKQ 271301 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 901 AM EDT Fri Oct 27 2017 VAZ048-060>062-064>069-075-076-509>511-513-521-271415- /O.EXP.KAKQ.FR.Y.0002.000000T0000Z-171027T1300Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover- Western Chesterfield-Western Essex- Including the cities of Farmville, Goochland, South Hill, Crewe, Louisa, Mineral, Ashland, Bon Air, Midlothian, and Tappahannock 901 AM EDT Fri Oct 27 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures will quickly rise through the 40s this morning. $$ 44
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Oct 25, 9:59 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 9:59 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
959 PM EDT Wed Oct 25 2017
.SYNOPSIS...
High pressure builds in from the southwest Thursday and Friday.
A complex area of low pressure will then cross the area
Saturday night into Sunday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The current surface analysis shows a cold front offshore with
high pressure building across the Gulf Coast. Aloft, a deep
upper-level trough axis is pushing east through the OH Valley.
Temperatures this evening have dropped into the upper 40s to low
50s, with locally mid/upper 50s for coastal SE VA/NE NC.
Despite the high amplitude trough, fairly modest moisture
profiles and forcing aloft will keep most areas dry tonight,
with a mostly clear sky this evening becoming partly to mostly
cloudy overnight through early morning. Most hi-res guidance
hints at a cluster of showers developing over the VA Ern Shore,
mainly from 08-13z. Temperatures will be close to normal for late
October, with lows ranging from the lower 40s well inland to
the mid/upr 40s close to the coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
Following a small chance of a lingering shower over the Lwr
Eastern Shore Thu morning, dry wx expected for the short term
period as the aforementioned upr-level trough pulls off to the
NE and sfc high pressure builds in from the SW. This will lead
to a mostly sunny/clear sky with high temps in the low/mid 60s
Thu rising to the upr 60s to near 70 Fri.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The long term period begins with a strong upper trough
digging over the Midwest with a cold front over the Ohio Valley, and
a ridge off the Mid-Atlantic coast. Surface high pressure remains
immediately off the coast Friday night and then gradually pushes
farther offshore by Saturday. Lows Friday night range from the mid
40s inland to the low/mid 50s at the immediate coast, followed by a
mild day Saturday ahead of the approaching cold front with highs
ranging from the upper 60s NW, to the low/mid 70s SE with increasing
clouds. The 25/12z model consensus is slightly faster than that of
yesterday depicting the frontal band of moisture and likely PoPs
arriving across the region primarily 06-18z Sunday and through 00z
Monday for the Ern Shore. This is a very dynamic system with strong
jet stream level flow (nearly 150kt progged at 200mb) and vigorous
vertical ascent. There is the potential for some heavy rain
(especially if a subtropical low becomes embedded along the front)
although there is still some uncertainty with respect to fine scale
details. Remaining mild Saturday night with lows in the 50s, to
around 60F SE, followed by highs Sunday in the low/mid 60s W to
around 70F SE. The cold front pushes offshore late Sunday
aftn/evening as the upper trough builds over the area Sunday night
into Monday with quasi-zonal flow developing by Tuesday/Wednesday.
Much cooler and drier behind the front. Lows Sunday night range from
the upper 30s over the Piedmont, to the upper 40s at the coast, with
highs of 55-60F by Monday. The latest data supports widespread lows
in the mid/upper 30s Monday night (except for the immediate coast),
and highs of 60-65F Tuesday with a slight moderating trend into
Wednesday.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
The current analysis depicts a nearly stationary cold front off
the coast, with a secondary trough diving ESE across the
central/srn Appalachians. Mainly clear this evening between
these two systems with a very light W/NW wind aob 5kt. Clouds
increase overnight into early Thursday morning as the secondary
trough swings across the region. Expect a period of BKN VFR cigs
of 4-6kft. High-res models depict some showers developing in
vicinity of the lower Bay and VA Ern Shore between about 08-13z.
Showers have not been mentioned at ORF at this time as
confidence of a direct impact remains low. The sky should clear
from SW-NE later Thursday morning into the aftn with an 8-12kt
NW wind locally gusting up to 20kt at SBY.
Mostly clear/sunny Thursday night/Friday/Friday night with
mainly VFR conditions aside from any ground fog Friday and
Saturday morning. A cold front crosses the region Saturday night
into Sunday bringing a good chc of rain and degraded flight
conditions. Drier conditions return Sunday night into Monday as
high pressure returns.
&&
.MARINE...
SCA's remain up for the coastal waters tonight into Thurs as seas
continue to hover aoa 5 ft north of the NC/VA border.
Models depict a weak s/w crossing the area tonight with another
northerly surge behind it. Although marginal, decided to go with a
minimal SCA (15-20 kts) from late tonight through Thurs afternoon
for the bay based on decent mixing. Seas should slowly subside below
5 feet across the northern coastal waters before sunset.
High pressure builds over the area Friday and Saturday with a return
southerly flow mostly below 20 kts. Some southerly channeling noted
Saturday night.
Rather challenging forecast upcoming early next week as low pressure
(potentially tropical in nature) tracks north along the eastern
seaboard ahead of a strong cold front Sunday into Monday. This
system will be aided by a 120+ kt jet stream so it will be a quick
mover and is progged to deepen as it moves into New England Monday.
For now, increased wind speeds into solid SCA range given todays
model runs. Could even see a period of gale force gusts across the
northern coastal waters Sunday night as the system deepens.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EDT Thursday for
ANZ630>632-634.
Small Craft Advisory until 6 AM EDT Thursday for ANZ654.
Small Craft Advisory until 10 PM EDT this evening for ANZ656.
Small Craft Advisory until 4 PM EDT Thursday for ANZ650-652.
&&
SYNOPSIS...MAS
NEAR TERM...MAS/AJZ
SHORT TERM...MAS
LONG TERM...AJZ
AVIATION...AJZ
MARINE...MPRHazardous weather outlook, Oct 25, 3:57 PM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 357 PM EDT Wed Oct 25 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-262000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 357 PM EDT Wed Oct 25 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:07 AM EDT | Special Marine Warning | AKQ | 53 min | |
| Oct 26, 8:47 AM EDT | Special Marine Warning | AKQ | 43 min | |
| Oct 26, 8:58 AM EDT | Special Marine Warning | AKQ | 62 min |
Nearby
Frost Advisories in Virginia, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.